Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 7, 2015, 4:45 PM EDT for 5 counties in West Virginia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 7, 2015, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Calhoun County, WV, Gilmer County, WV, Ritchie County, WV, Roane County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:55 PM EDT | TSTM WND DMG | Creston, WV | SPOTTER REPORTED A TREE DOWN ON RT 5 NEAR CRESTON... TIME ESTIMATED FROM RADAR |
| Jul 7, 5:10 PM EDT | TSTM WND DMG | Annamoriah, WV | TREE DOWN AT A RESIDENCE IN ANNAMORIAH |
| Jul 7, 5:20 PM EDT | TSTM WND DMG | 2 S Grantsville, WV | TWO LARGE TREES DOWN... 12 IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS51 KRLX 072045
SVRRLX
WVC013-021-085-087-105-072130-
/O.NEW.KRLX.SV.W.0087.150707T2045Z-150707T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROANE COUNTY IN WEST VIRGINIA...
SOUTHWESTERN RITCHIE COUNTY IN WEST VIRGINIA...
WIRT COUNTY IN WEST VIRGINIA...
CALHOUN COUNTY IN WEST VIRGINIA...
WEST CENTRAL GILMER COUNTY IN WEST VIRGINIA...
* UNTIL 530 PM EDT
* AT 444 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ELIZABETH TO NEAR SPENCER...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...ELIZABETH...GRANTSVILLE...REEDY...MACFARLAN...MUNDAY...
CRESTON...MOUNT ZION...BURNT HOUSE...ANNAMORIAH...BIG SPRINGS...
LUCILLE...SMITHVILLE...CHERRY...PALESTINE...BROHARD...STUMPTOWN AND
TANNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3917 8100 3894 8094 3882 8096 3880 8149
3891 8143 3908 8146
TIME...MOT...LOC 2044Z 257DEG 39KT 3906 8139 3893 8134 3882 8144
$$
052 follow-up statements
304
WWUS51 KRLX 072109
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT TUE JUL 7 2015
WVC013-021-085-087-105-072130-
/O.CON.KRLX.SV.W.0087.000000T0000Z-150707T2130Z/
ROANE WV-RITCHIE WV-WIRT WV-CALHOUN WV-GILMER WV-
509 PM EDT TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL ROANE...SOUTHWESTERN RITCHIE...SOUTHEASTERN WIRT...
CALHOUN AND WEST CENTRAL GILMER COUNTIES...
AT 509 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELIZABETH
TO NEAR SPENCER. THESE STORMS WERE NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
SPENCER...GRANTSVILLE...MACFARLAN...MUNDAY...CRESTON...MOUNT ZION...
BURNT HOUSE...ANNAMORIAH...BIG SPRINGS...BROHARD...STUMPTOWN...
SMITHVILLE AND TANNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3917 8100 3894 8094 3882 8096 3880 8142
3895 8133 3908 8132
TIME...MOT...LOC 2109Z 257DEG 39KT 3906 8139 3893 8134 3882 8144
$$
02816
WWUS51 KRLX 072128
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT TUE JUL 7 2015
WVC013-021-085-087-105-072138-
/O.EXP.KRLX.SV.W.0087.000000T0000Z-150707T2130Z/
ROANE WV-RITCHIE WV-WIRT WV-CALHOUN WV-GILMER WV-
528 PM EDT TUE JUL 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ROANE...
SOUTHWESTERN RITCHIE...SOUTHEASTERN WIRT...CALHOUN AND WEST CENTRAL
GILMER COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3917 8100 3894 8094 3882 8096 3880 8142
3895 8133 3908 8132
TIME...MOT...LOC 2125Z 257DEG 39KT 3906 8139 3893 8134 3882 8144
$$
02What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:04 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 2:04 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
204 PM EDT TUE JUL 7 2015
.SYNOPSIS...
COLD FRONT APPROACHES FROM MIDWEST TONIGHT... STALLING NEAR OHIO
RIVER WEDNESDAY. FRONTAL OSCILLATES NORTH AGAIN WEDNESDAY
NIGHT...THEN SOUTH AGAIN THURSDAY. FLASH FLOOD CONCERNS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
THE ACTIVE WEATHER CONTINUES IN THE NEAR TERM PERIOD. COLD
FRONT...AT 1730Z STRETCHED ACROSS NE IN SOUTHWEST INTO CENTRAL
IN. OUT AHEAD OF THE FRONT...PREFRONTAL SHOWERS AND ISOLD STORMS
STARTING TO KICK OFF IN THE WARM HUMID UNSTABLE ATMOSPHERE. AREA
OF HEAVIER RAIN/STORMS CURRENTLY ALONG THE OHIO RIVER AREA...AIDED
BY LLJ...WHICH WILL SPREAD EASTWARD INTO OUR AREA THIS EVENING.
NEAR TERM MODELS SUCH AS THE HRRR SHOW THIS AREA OF PRECIPITATION
WEAKENING AS IT APPROACHES OUR REGION...BUT WILL DEFINITELY BE A
SPOT TO WATCH...AND APPEARS AS THOUGH WILL MOSTLY AFFECT NE KY
COUNTIES...AND OHIO/WV COUNTIES ALONG THE OHIO RIVER.
PW VALUES OUT AHEAD OF THE FRONT PROGGED TO RISE TO AROUND 2
INCHES...AND SATELLITE IMAGERY ACROSS INDIANA/WESTERN OHIO
INDICATES PW VALUES AT 1.7 TO 2 INCHES. THIS...COMBINED WITH 30-40
KTS AT LOWER TO MID LEVELS OF ATMOSPHERE...COULD SEE SOME STORMS
THIS AFTERNOON/EVENING...MAINLY ACROSS SOUTHEAST OHIO AND NE KY
PRODUCE DMG WINDS/DOWNDRAFTS.
BIGGER THREAT AREA WIDE IS THE THREAT OF FLASH FLOODING. WITH
RECENT RAINS...AND A SATURATED GROUND...ANY STORM COULD PRODUCE A
LOCALIZED FLOODING ISSUE. STORMS WILL MOVE WELL...BUT WITH THE
AREA TO REMAIN IN THE MOIST...HUMID ATMOSPHERE...AS FRONTAL
BOUNDARY APPROACHES THEN STALLS OUT NEAR OHIO RIVER AREA...AND
UPPER WAVES CROSSING/ENHANCING PRECIPITATION AT TIMES...A FFA HAS
BEEN ISSUED. DECIDED TO GO AHEAD AND EXPAND THE FFA ACROSS THE
SOUTHERN ZONES THIS AFTERNOON. A COUPLE OF THE MODELS ARE
INDICATING THE POSSIBILITY OF A WAVE MOVING ACROSS THE SOUTH ON
WEDNESDAY...AND WITH RECENT FLOODING IN THOSE AREAS...DECIDED TO
ERR ON THE SIDE OF CAUTION.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A SLOW MOVING COLD FRONT APPROACHES FROM THE NORTHWEST TUESDAY NIGHT
AND STALLS OVER EXTREME NORTHER PORTIONS OF WV WEDNESDAY NIGHT. THE
GFS AND ECMWF SHOW DIFFERENCES IN THEIR QPF FIELDS WITH THIS SYSTEM.
A WEAK SFC LOW PRESSURE DEVELOPS ALONG THE FRONT OVER OH MOVING INTO
SOUTHEAST OH AND PORTIONS OF WV BY 12Z WEDNESDAY. THE GFS IS MORE
AGGRESSIVE WITH AN H500 VORTICITY MAX ALONG THIS FEATURE TO ENHANCE
PERIODS OF PCPN WEDNESDAY NIGHT AND THURSDAY. THEREFORE...KEPT
CHANCE POPS WEDNESDAY NIGHT AND INCREASED POPS TO LIKELY THURSDAY.
EXPECT ACTIVE WEATHER WITH SHOWERS AND THUNDERSTORMS...SOME WITH
HEAVY RAIN...MOVING MAINLY NORTHEAST...WITH PRECIPITABLE WATER
AROUND 2 INCHES ON THURSDAY...DROPPING TO AROUND 1.77 INCHES BY 12Z
FRIDAY.
THE WEAK LOW PRESSURE MOVES NORTHEAST OF THE AREA BY 00A
THURSDAY...LEAVING A QUASI STATIONARY FRONTAL BOUNDARY ACROSS THE
AREA KEEPING CHANCES FOR PCPN INTO THURSDAY.
ANOTHER BUT STRONGER SFC LOW PRESSURE MOVES QUICKLY EAST FROM OH TO
PA ON THURSDAY...KEEPING THE AREA UNDER A JUICY SOUTHWEST FLOW AND
CHANCES FOR ADDITIONAL RAINFALL. THIS LOW WILL PUSH THE FRONTAL
BOUNDARY FURTHER SOUTH AND LIKELY WASH OUT ACROSS THE FORECAST AREA
THURSDAY NIGHT. THEREFORE...ALLOWED POPS BACK TO CHANCE ACROSS THE
AREA WITH 50S ALONG THE MOUNTAINS.
TWEAKED PREVIOUS HIGH AND LOW TEMPERATURES THROUGH THE PERIOD.
LOWERED HIGHS ON THURSDAY PER ABUNDANT CLOUDINESS AND PCPN EXPECTED.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS OVER THE LOWER GREAT LAKES REGION
FRIDAY...PUSHING A DIFFUSE FRONTAL BOUNDARY FURTHER SOUTH. THIS WILL
BRING DRIER CONDITIONS MAINLY ACROSS THE NORTH FRIDAY THROUGH FRIDAY
NIGHT. HOWEVER...ADDITIONAL DISTURBANCES WILL CROSS THE AREA
KEEPING THE PATTERN UNSETTLED THROUGH THE WEEKEND WITH CHANCES FOR
SHOWERS AND THUNDERSTORMS.
WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.
WENT WITH WPC THINKING WITH FEW TWEAKS ON POPS...TEMPERATURES AND
SKY COVER THROUGH THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THROUGH 18Z WEDNESDAY...
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION...OUT AHEAD
OF AN APPROACHING COLD FRONT. EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD...WITH BRIEF MVFR/IFR CONDITIONS
IN VICINITY OF STORMS...WITH MORE WIDESPREAD MVFR AND LOCAL IFR CONDITIONS
EXPECTED AFTER 09Z WEDNESDAY. ANY STORM WILL BE CAPABLE OF STRONG
GUSTY WINDS...PARTICULARLY ACROSS SOUTHEAST OHIO AND NE KY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
WEDNESDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING OF CONVECTION COULD VARY FROM CURRENT
FORECAST. WIDESPREAD MVFR CONDITIONS MAY NOT FORM LATE TONIGHT AS
FORECAST.
AFTER 18Z WEDNESDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS
NEAR THE FRONTAL BOUNDARY WEDNESDAY INTO THURSDAY. POTENTIAL FOR
LOW STRATUS AND FOG AT NIGHT IN THE MUGGY AIR.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...KTB/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SLHazardous weather outlook, Jul 7, 12:42 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1242 PM EDT TUE JUL 7 2015 KYZ101>103-OHZ066-067-075-076-083>087-081645- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 1242 PM EDT TUE JUL 7 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-081645- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1242 PM EDT TUE JUL 7 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 7, 3:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 SE TEAYS VALLEY 38.42N 81.90W
07/07/2015 PUTNAM WV NWS EMPLOYEE
BROKEN TREE LIMBS WERE REPORTED.
&&
EVENT NUMBER RLX1501498
FBSpecial weather statement, Jul 7, 4:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT TUE JUL 7 2015
WVZ008-015>017-072100-
KANAWHA-ROANE-JACKSON-WIRT-
415 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROANE...SOUTHWESTERN
WIRT...SOUTHEASTERN JACKSON AND NORTHEASTERN KANAWHA COUNTIES...
AT 414 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SANDYVILLE TO NEAR SISSONVILLE...AND MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS THROUGH 5 PM.
LOCATIONS IMPACTED INCLUDE...
RIPLEY...SPENCER...SISSONVILLE...CLENDENIN...SANDYVILLE...KENNA...
REEDY...FAIRPLAIN...PEEWEE...HARMONY...GAY...GANDEEVILLE...LUCILLE...
KENTUCK...LIBERTY...WALTON...GIVEN...STATTS MILLS AND LEROY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3898 8132 3850 8131 3841 8158 3859 8168
3859 8173 3867 8173 3894 8175
TIME...MOT...LOC 2014Z 277DEG 29KT 3889 8169 3858 8168
05Special weather statement, Jul 7, 4:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT TUE JUL 7 2015
KYZ101-103-OHZ087-WVZ005-006-072130-
BOYD-GREENUP-LAWRENCE-CABELL-WAYNE-
424 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT BOYD...SOUTHEASTERN GREENUP...
SOUTHEASTERN LAWRENCE...NORTHERN WAYNE AND CABELL COUNTIES...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS OVER CANNONSBURG...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...COAL GROVE...CHESAPEAKE...
PROCTORVILLE...BEECH FORK STATE PARK...CANNONSBURG...BARBOURSVILLE...
KENOVA...MILTON...CATLETTSBURG...CEREDO...GARNER...PRINCESS...ONA...
COALTON...NAPLES...DURBIN AND FLATWOODS.
LAT...LON 3851 8281 3862 8236 3859 8236 3858 8229
3860 8226 3859 8222 3853 8214 3845 8209
3827 8224 3829 8279 3836 8277 3839 8287
TIME...MOT...LOC 2023Z 263DEG 29KT 3843 8270
08Special weather statement, Jul 7, 4:25 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT TUE JUL 7 2015
VAZ004-WVZ024-025-033-034-072115-
BUCHANAN-LOGAN-MCDOWELL-MINGO-WYOMING-
425 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCHANAN...
SOUTHEASTERN MINGO...MCDOWELL...SOUTHEASTERN LOGAN AND WYOMING
COUNTIES...
AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MAN TO NEAR HANOVER TO 10 MILES SOUTHEAST OF
ARGO...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...MULLENS...OCEANA...GARY...WAR...MAN...
NORTHFORK...R.D. BAILEY LAKE...TWIN FALLS STATE PARK...MALLORY...
GILBERT CREEK...HANOVER...GILBERT...DAVY...BRADSHAW...IAEGER...
KEYSTONE...ANAWALT AND KIMBALL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3731 8204 3752 8191 3775 8197 3776 8157
3778 8146 3758 8131 3755 8131 3750 8126
3746 8131 3744 8130 3727 8144 3726 8150
3724 8151
TIME...MOT...LOC 2024Z 273DEG 24KT 3768 8187 3752 8182 3738 8191
05Local storm report, Jul 7, 4:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 SE POCA 38.47N 81.80W
07/07/2015 PUTNAM WV TRAINED SPOTTER
SMALL TREE LIMBS DOWN DUE TO WIND GUSTS.
&&
EVENT NUMBER RLX1501499
FBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:36 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 39 hr |
| Jul 7, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 31 min |
| Jul 7, 4:15 PM EDT | Special Weather Statement | RLX | Jackson, Roane | 45 min |
| Jul 7, 4:24 PM EDT | Special Weather Statement | RLX | Cabell | 66 min |
| Jul 7, 4:25 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 50 min |
| Jul 7, 4:39 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 36 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 46 min |
| Jul 7, 5:17 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Kanawha, Nicholas | 43 min |
| Jul 7, 6:00 PM EDT | Special Weather Statement | RLX | Harrison | 60 min |
| Jul 7, 7:08 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason, Putnam | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.